Alert archive / Arizona / Wind Advisories in 2025

Wind Advisory 9, NWS Tucson, AZ

March 31, 20256 counties in Arizona

NWS Tucson, AZ issued this wind advisory at Mar 31, 2025, 2:00 AM MST for 6 counties in Arizona. It took effect at Apr 1, 2025, 11:00 AM MST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 31, 2025, 2:00 AM MST (09:00 UTC)
In effect from
Apr 1, 2025, 11:00 AM MST
Expired
Apr 1, 2025, 8:00 PM MST
In force
9 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 9.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2025-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2025-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 106 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4450 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
106 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

108 
WWUS75 KTWC 310900
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
200 AM MST Mon Mar 31 2025

AZZ507>513-312300-
/O.NEW.KTWC.WI.Y.0009.250401T1800Z-250402T0300Z/
Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Upper Gila River Valley-White Mountains of Graham and
Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua
Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Hannagan Meadow, Clifton, Canelo Hills,
Sierra Vista, Benson, Chiricahua NM, Madera Canyon, Willcox,
Douglas, Mount Graham, Bisbee, and Safford
200 AM MST Mon Mar 31 2025

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...

* WHAT...West winds 25 to 30 mph with gusts 45-50 mph. These winds 
  will produce areas of blowing dust reducing visibility at times, 
  especially in dust-prone areas near and west of the Willcox Playa 
  in Cochise county, as well as southeast Graham county and southern 
  Greenlee county.

* WHERE...Cochise, Graham, Greenlee and the far eastern portions of 
  Santa Cruz counties.

* WHEN...From 11 AM to 8 PM MST Tuesday.

* IMPACTS...Strong winds may make driving difficult for high-profile 
  vehicles. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Blowing dust may reduce visibility at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CWR
4 follow-up statements
415 
WWUS75 KTWC 312027
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
127 PM MST Mon Mar 31 2025

AZZ507>513-011215-
/O.CON.KTWC.WI.Y.0009.250401T1800Z-250402T0300Z/
Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Upper Gila River Valley-White Mountains of Graham and
Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua
Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Chiricahua NM, Hannagan Meadow, Sierra
Vista, Willcox, Bisbee, Canelo Hills, Madera Canyon, Douglas,
Clifton, Benson, Safford, and Mount Graham
127 PM MST Mon Mar 31 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST TUESDAY...

* WHAT...West winds 25 to 30 mph with gusts 45-50 mph. These winds 
  will produce areas of blowing dust reducing visibility to less 
  than a mile at times, especially in dust-prone areas near and east 
  of the Willcox Playa in Cochise county, as well as southeast 
  Graham county and southern Greenlee county.

* WHERE...Cochise, Graham, Greenlee and the far eastern portions of 
  Santa Cruz counties.

* WHEN...From 11 AM to 8 PM MST Tuesday.

* IMPACTS...Strong winds may make driving difficult for high-profile 
  vehicles. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Blowing dust may reduce visibility at 
  times, especially along I-10 east of the Willcox Playa.

* ADDITIONAL DETAILS...Winds will be strongest between 4 PM MST 
  through 6 PM MST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

JT
221 
WWUS75 KTWC 010818
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
118 AM MST Tue Apr 1 2025

AZZ507>513-020300-
/O.CON.KTWC.WI.Y.0009.250401T1800Z-250402T0300Z/
Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Upper Gila River Valley-White Mountains of Graham and
Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua
Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Benson, Bisbee, Canelo Hills, Clifton,
Sierra Vista, Douglas, Safford, Madera Canyon, Mount Graham,
Hannagan Meadow, Chiricahua NM, and Willcox
118 AM MST Tue Apr 1 2025

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM 
MST THIS EVENING...

* WHAT...West winds 25 to 30 mph with gusts 45-50 mph. These winds 
  will produce areas of blowing dust reducing visibility to less 
  than a mile at times, especially in dust-prone areas near and east 
  of the Willcox Playa in Cochise county, as well as southeast 
  Graham county and southern Greenlee county. Dense blowing dust 
  reducing visibility below a half mile will be possible along 
  Interstate 10 between Willcox and the Arizona and New Mexico state 
  line.

* WHERE...Cochise, Graham, Greenlee and the far eastern portions of 
  Santa Cruz counties.

* WHEN...From 11 AM this morning to 8 PM MST this evening.

* IMPACTS...Strong winds may make driving difficult for high-profile 
  vehicles. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Blowing dust may reduce visibility, 
  especially along Interstate 10 east of the Willcox Playa.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CWR
647 
WWUS75 KTWC 012040
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
140 PM MST Tue Apr 1 2025

AZZ507>513-020300-
/O.CON.KTWC.WI.Y.0009.000000T0000Z-250402T0300Z/
Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Upper Gila River Valley-White Mountains of Graham and
Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua
Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Hannagan Meadow, Safford, Madera Canyon,
Bisbee, Sierra Vista, Chiricahua NM, Canelo Hills, Clifton,
Benson, Mount Graham, Willcox, and Douglas
140 PM MST Tue Apr 1 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

* WHAT...West winds 25 to 30 mph with gusts 45-50 mph. These winds 
  will produce areas of blowing dust reducing visibility to less 
  than a mile at times, especially in dust-prone areas near and east 
  of the Willcox Playa in Cochise county, as well as southeast 
  Graham county and southern Greenlee county. Dense blowing dust 
  reducing visibility below a half mile will be possible along 
  Interstate 10 between Willcox and the Arizona and New Mexico state 
  line.

* WHERE...Cochise, Graham, Greenlee and the far eastern portions of 
  Santa Cruz counties.

* WHEN...Now through 8 PM MST this evening.

* IMPACTS...Strong winds may make driving difficult for high-profile 
  vehicles. Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. Blowing dust may reduce visibility, 
  especially along Interstate 10 east of the Willcox Playa.

* ADDITIONAL DETAILS...Winds will be strongest between 4 PM MST 
  through 6 PM MST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

JT
488 
WWUS75 KTWC 020256
NPWTWC

URGENT - WEATHER MESSAGE
National Weather Service Tucson AZ
756 PM MST Tue Apr 1 2025

AZZ507>513-020400-
/O.EXP.KTWC.WI.Y.0009.000000T0000Z-250402T0300Z/
Upper San Pedro River Valley-Eastern Cochise County below
5000 feet-Upper Gila River Valley-White Mountains of Graham and
Greenlee Counties-Galiuro and Pinaleno Mountains-Chiricahua
Mountains-Dragoon and Mule and Huachuca and Santa Rita Mountains-
Including the cities of Mount Graham, Benson, Bisbee, Safford,
Clifton, Willcox, Hannagan Meadow, Chiricahua NM, Canelo Hills,
Madera Canyon, Sierra Vista, and Douglas
756 PM MST Tue Apr 1 2025

...WIND ADVISORY WILL EXPIRE AT 8 PM MST THIS EVENING...

Wind speeds continue to gradually diminish, therefore the Wind 
Advisory will be allowed to expire.

$$

GEL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:04 PM MST, 10 hours 56 minutes earlier.

Area forecast discussion, Mar 30, 3:04 PM MST, 10 hours 56 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
304 PM MST Sun Mar 30 2025

.SYNOPSIS...Dry weather with near to slightly above normal temperatures
through Tuesday. A series of dry weather systems will bring breezy
west to southwest winds Tuesday, with localized critical fire
weather conditions and blowing dust south and east of Tucson. A
weather system will bring cooler temperatures midweek onward and
low precipitation chances late in the week.

&&

.DISCUSSION...High cirrus and the current breezy afternoon winds
are thanks to the dry shortwave that is passing to the north of
the area. So far the highest gusts has been along the Arizona/New
Mexico border along I-10. So far, there has been a bit of blowing
dust, but no widespread decreases in visibility thus far.

After this shortwave passes, we get into a zonal flow then
longwave trough pattern. The next change comes Tuesday when a low
pressure system drops into the area from the Pacific Northwest.
The jet streak and associated vorticity continues to look like
stronger west winds of 20-35 mph with gusts up to 45 mph
(strongest winds along the Arizona/New Mexico border) Tuesday
afternoon and evening. This system looks unimpressive in the
precipitation front with only a 10-15% chance in the White
mounatins. With the combination of the low RHs, increased winds,
and high fire danger, a Fire Weather Watch has been issued for
Tuesday afternoon and evening. With the increased winds, blowing
dust is possible especially in the problem areas like I-10 near
the Willcox Playa and I-10 near Picacho Peak.

The longwave trough continues to stick around the area through
Thursday then a shortwave trough drops lower Friday into Saturday.
The confidence in exact timing and depth of these systems are
still low, but the main impacts that can be cooler morning lows
in the valleys of Cochise County on Wednesday and Thursday
mornings and increased afternoon wind and slight chances (20-30%)
for precipitation Friday and Saturday.

&&

.AVIATION...Valid through 01/00Z.
SCT to occasionally BKN 12-20k ft AGL through the forecast
period. Sfc westerly winds at 10-20 kts with gusts 25-30 kts
(highest gusts near KDUG) thru 31/03Z, then again from 31/21Z thru
the end of the period. Otherwise sfc winds follow diurnal trends
and remain under 10 kts. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Warm afternoon temperatures across Southeast
Arizona through Tuesday, generally around to slightly warmer than
normal. Afternoon relative humidity values in the single digits
to lower teens. A round of gusty west winds 20-35 mph with gusts
up to 45 mph is expected Tuesday afternoon and evening (strongest
winds along the Arizona/New Mexico border), with elevated areas
of critical fire weather conditions possible. A Fire Weather
Watch has been issued for the valleys Tucson eastward from 1 PM to
8 PM Tuesday. Thereafter, breezy conditions each day with a
slight chance of light showers late in the upcoming week.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday afternoon through Tuesday
evening for AZZ150>152.

&&

Tetrault

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 31, 1:59 AM MSTRed Flag WarningTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz42 hr

Nearby

Wind Advisories in Arizona, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.